Join The Fellowship ONLINE for Sunday services: 9:15 and 10:45 am.LiveStream

Vision Victory

    May 17, 2020 | by Nancy Newbrough

    On January 22, I noticed my left eye was irritated.  I thought it was due to my contact lens, but new contacts did not help.  Soon I was seeing “floaters” in my left eye.

     The floaters progressed quickly and were constant over the next week.  Bright lights made the condition worse.  I went to my optometrist for an annual exam, and she advised me to see an ophthalmologist immediately!

      On February 3, I saw the specialist and many tests were run.  Soon there were floaters in my right eye as well, and I was more than a little concerned.  The diagnosis was retinal vasculitis, an inflammation of both retinas.  The cause could not be immediately determined.

    All I could think about was not being able to see my kids grow up.  What would happen if I became blind? Who would do all the things I do as a wife and mom?  If my eyesight failed, what about all the aspects of life that I take for granted?

    Many tests were ordered to rule out lots of alarming conditions.  Lupus and Sarcoidosis were both mentioned.  All are serious, possibly life-long conditions requiring suppression of the immune system and the inherent side effects.

    At the first visit to the eye specialist, I was placed on high dose steroids -- which I prayed over before taking each one. Next, a great amount of blood work was ordered along with chest x-rays to look for an underlying problem.  Thousands of dollars of specialized blood work was prescribed as well as other ocular tests.

     Taking the high-dose steroids was of great concern to me as I am a nurse who concentrates on good health and eats mostly organic.  So I understood the scary parts of these diseases and the likely side effects of high dose prednisone (steroids).

    I had to place my trust in God to bring me peace and healing.  Many were praying – The Fellowship Prayer Team, our LIFE Group, my family and especially my husband. I memorized and constantly quoted Scripture about trusting God!  The enemy would try to tell me lies and make me fearful.  I surrounded myself with things that brought me peace and encouragement (like worship music).  During the stress of all this, God gave me a real compassion for others who might also be in situations that seem helpless. 

    After three days on steroids, the floaters became worse. They were definitely more noticeable than they had been.  Every single morning upon waking up, I opened my eyes to see what was in store -- wondering if it was going to be worse or getting better.

    In addition to the constant stress of the floaters, I also had to deal with driving.  Even knowing I should not be driving, in truth it was necessary as I had to take my kids to school and perform numerous other errands.  Life does not stop for eye problems!

    By February 11, after one week of prednisone, the left eye floaters started fading a bit -- but my right eye became more problematic.  Fears and doubts were growing.  I surely did not want to keep take the prednisone with its many side effects if it was not even going to work!  On a positive note, my chronically aching shoulder of four months duration felt completely better. And I never experienced any significant bad effects from the steroids.  Thank You, Lord! 

    On February 18, I had a two-week recheck at the specialist.  The blood work and chest x-rays were all negative for anything serious ... Praise God!  The doctor started reducing the steroids gradually.

    But not having any solid answers caused me stress and anxiety! Would I lose my sight and/or have an underlying serious disease requiring life-long medications with ill effects?  I re-committed myself to prayer, and God continued to comfort me.

    By March 10, I finally was starting to see an improvement in the quantity of the floaters.  This gave me hope!  All the while, I was reducing the steroid dose faster than the doctor prescribed.  I wanted off of them very much – and also needed to know if the floaters would come back without them.

    I finished taking the steroids on March 15 -- half the time initially recommended by the specialist.  On March 25, I awoke with no floaters and only a remnant that gradually went away! God had healed me!

    Due to Covid-19, my final recheck appointment was cancelled. But my gratitude to God for complete healing (and negative results for some scary diseases) will never end!  Hallelujah!

    G.S.

    For I am the Lord, your God, who takes hold of your
    right hand and says to you, Do not fear; I will help you. 
    Isaiah 41:13

     

     

     

    Previous Page